Delaware, 2011

Flood in Delaware, December 23, 2011

December 23, 2011 · NWS PHI · 1 event in 1 county or zone

Rain, heavy at times, fell overnight on the 22nd across Delaware and caused poor drainage flooding as well as minor flooding along the Christina River. m.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Rain, heavy at times, fell overnight on the 22nd across Delaware and caused poor drainage flooding as well as minor flooding along the Christina River. Rain began during the evening of the 22nd, fell heavy at times between Midnight EST and 4 a.m. EST on the 23rd and ended by 6 a.m. EST on the 23rd. Event precipitation totals averaged around 1.5 inches. The heavy rain was caused by a low pressure system that emerged from the Gulf of Mexico and entered Louisiana on the morning of the 22nd. It moved northeast and reached the central Appalachians during the early evening of the 22nd and passed through Delaware around 4 a.m. EST on the 23rd. The low was off the central New Jersey coast by 7 a.m. EST that morning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 22, 9:55 PM EST, 5 hours 42 minutes earlier.

Area forecast discussion, Dec 22, 9:55 PM EST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
955 PM EST THU DEC 22 2011

.SYNOPSIS...
LOW PRESSURE IN SOUTHWEST VIRGINIA WILL INTENSIFY AS IT CROSSES THE
NEW JERSEY COAST BY DAWN FRIDAY. HIGH PRESSURE WILL BUILD IN BEHIND
THIS SYSTEM ON FRIDAY AND PERSIST THROUGH SUNDAY. A WEAK COLD FRONT
WILL CROSS THE REGION FROM THE NORTHWEST SUNDAY NIGHT, FOLLOWED BY
A RETURN TO HIGH PRESSURE FOR MONDAY AND TUESDAY. ANOTHER SYSTEM
DEVELOPS ALONG THE SOUTHEASTERN UNITED STATES COAST AROUND MIDWEEK
BUT LOOKS TO STAY TO OUR SOUTH.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
UPGRADED TO A GALE AND WIND ADVISORY SMALL SEGMENT OF THE SE EDGE
OF OUR FA BASED ON THE PREDICTIVE CAPABILITY OF THE MODELS.

IN ESSENCE...STRONG 3 HR PRES FALLS OF 67 MB COMBINED WITH MODELED
DEEPENING SFC LOW PRES THRU CENTRAL NJ THEN A SHOT OF 6 MB 3 HR
PRES RISES WITH THE WSW ENE MOVING DRY SLOT AND SOME OF THE MODEL
GUIDANCE POINTED TO THE 35-40 KNOTS GUSTS NOW IN THE FCST.

DONT KNOW BUT DONT THINK WE'LL HAVE TO EXPAND MUCH NW. WE SHOULD
KNOW BY 3AM REGARDING THE SW FLOW POTENTIAL INTO FAR S DE. IF ITS
NOT AS WARM AND NOT AS ROBUST AS PREDICTED FOR THAT TIME .. THEN
THIS MAY BE AN A WRONG TOO HIGH FCST.

FOR NOW THO...THINK ITS BETTER TO PREPARED.

LIGHTNING HAS ALREADY OCCURRED IN DE. MORE MAY OCCUR IN THE 06Z-
09Z TIME FRAME.

PRIMARY RISK PERIOD 06Z-12Z.

SSW WIND G 40 KT NEAR 08Z AND THEN W G40 KT NEAR 11Z- 12Z.

DESPITE THE ABNORMALLY WARM DECEMBER AND LACK OF SNOW... POTENT
WX SYSTEMS ARE TRAVERSING THE AREA. MANY ARE AWARE OF THE SQLN
ASSTD 35-52 KT GUSTS THAT MOVED ACROSS PTNS OF E PA AND THE N
2/3RDS OF NJ BETWEEN 02Z AND 05Z LAST EVENING ALONG WITH SCT
THUNDERSTORMS. THERE APPEARS TO MORE POTENCY IN SOME OF THE MODELS
FOR THE PREDAWN HRS FRIDAY...EXCEPTION THE ECMWF.

SNOW RISK NW EDGE OF THE FA IS LOW PROB AND NOT CARRYING
SNOW WORDING NOW.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
THE SYSTEM WILL BE PAST US BY DAYBREAK AND WE ONLY CARRY SOME CHANCE
TO SLIGHT CHANCE MORNING POPS EAST AND NORTH. AFTER THAT, HIGH
PRESSURE SHOULD START TO BUILD IN, ALTHOUGH THE SURFACE CYCLONIC
FLOW AND LINGERING MOISTURE MAY RESULT IN A FAIR AMOUNT OF
STRATOCUMULUS DURING THE DAY. THE SOUNDINGS ARE CAPPED FAIRLY LOW TO
THE SURFACE, BUT THE H8 FLOW MAY RESULT IN SOME FLURRY ACTIVITY OVER
THE SOUTHERN POCONOS. THE DAY SHOULD START OF AS BREEZY INLAND AND
WINDY NEAR THE COAST, BUT WINDS SHOULD DIMINISH DURING THE
AFTERNOON. TEMPERATURES AGAIN ARE A BLEND OF GUIDANCE AND
CONTINUITY, AND TOMORROW WILL MARK A TRANSITION BACK TO MORE NORMAL
TEMPERATURES FOR LATE DECEMBER.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE WILL SLIDE INTO THE AREA FRIDAY NIGHT AND WILL
INFLUENCE THE WEATHER THROUGH SUNDAY. AS THE HIGH STARTS TO BREAK
DOWN, AN AREA OF LOW PRESSURE WILL TRACK ACROSS SOUTHEASTERN CANADA
AND WILL DRAG A FAIRLY WEAK COLD FRONT THROUGH ON SUNDAY NIGHT. WITH
THE LACK OF MOISTURE WE DO NOT ANTICIPATE MUCH INT HE WAY OF
PRECIPITATION TO ACCOMPANY THE FRONT. HOWEVER, THERE LOOKS TO BE
SOME GOOD COLD AIR ADVECTION BEHIND THE FRONT AND WE COULD SEE SOME
SNOWFLAKES MAKE IT INTO THE NORTHWESTERN AREAS LATE SUNDAY NIGHT AND
INTO MONDAY, ESPECIALLY IN THE HIGHER ELEVATIONS. MEANWHILE, ANOTHER
SYSTEM WILL DEVELOP ALONG THE CAROLINA COAST. THIS SECOND SYSTEM
WILL THEN TRACK OFFSHORE BEFORE MOVING OFF TOWARD THE NORTHEAST ON
SUNDAY NIGHT. CURRENT MODEL TRACKS KEEP THE LOW WELL TO OUR SOUTH
AND EAST, POSSIBLY BRINGING SOME RAIN INTO THE SOUTHERN PORTIONS OF
THE FORECAST AREA.

HIGH PRESSURE WILL BUILD ACROSS TO OUR SOUTH ON MONDAY AND THEN MOVE
OFFSHORE ON TUESDAY AFTERNOON. WITH THE HIGH PRESSURE LARGELY IN
CONTROL WE WILL KEEP MONDAY AND TUESDAY DRY FOR NOW. WITH THE BASE
OF THE UPPER TROUGH ROTATING THROUGH ON MONDAY WE WILL SEE SOME
GUSTIER WINDS OCCUR THROUGH THE AFTERNOON AND EVENING HOURS,
ESPECIALLY ALONG THE COAST.

ONCE AGAIN, THE MODELS INDICATE A COASTAL SYSTEM DEVELOPING FOR
WEDNESDAY. THERE REMAINS QUITE A BIT OF UNCERTAINTY AS THE MODELS
TRY TO PROJECT JUST WHAT WILL DEVELOP THAT FAR OUT. THE 12Z/22 ECMWF
IS MUCH CLOSER TO THE 12Z/21 RUN, WHEREAS THE 00Z/22 RUN HAD THE
SYSTEM STAYING WELL TO OUR SOUTH AND OFFSHORE, WITH LITTLE TO NO
IMPACT ACROSS OUR AREA. THE 12Z/22 RUN ONCE AGAIN BRINGS THE LOW
RIGHT UP OVER OUR AREA. THE 12Z GFS IS ON THE OPPOSITE SIDE OF THE
SPECTRUM, WHERE THE DEVELOPING LOW FORMS OFFSHORE AND STAYS OUT TO
SEA. MUCH TOO EARLY TO MAKE MUCH CONJECTURE THIS FAR OUT BUT
UNFORTUNATELY FOR SNOW LOVERS, EVEN THE COASTAL ECMWF SOLUTION STILL
LOOKS TO BE MUCH TOO WARM WITH A SOUTHERLY FLOW FOR ANYTHING BUT
RAIN TO FALL ACROSS THE REGION. FOR NOW WILL CONTINUE WITH ONLY A
SLIGHT CHANCE POP FOR WEDNESDAY DUE TO LOW CONFIDENCE AND HIGH
UNCERTAINTY.

LOOKING EVEN FARTHER OUT IT APPEARS THAT THE PATTERN OF A STORM
EVERY FEW DAYS HOLDS AS WE HEAD INTO THE NEW YEAR.

TEMPERATURES THROUGH THE PERIOD WILL GENERALLY REMAIN ABOVE NORMAL
ACROSS THE REGION.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...VFR DETERIORATES TO IFR CONDITIONS IN RAIN...SOME BRIEFLY
HEAVY BETWEEN 04Z-09Z. GUSTY S WINDS IN SOUTHERN DE AND FAR SE NJ.
CHC OF A TSTM FROM PHL S AND E. ADDED CB TO KACY AND KMIV IN THE
00Z TAF ISSUANCE AND ADDED LLWS TO KACY IN THE 07Z-11Z TIME FRAME.

FRIDAY...VFR CIGS 3000-4000 FT. NW GUSTS TO 20 KTS.

OUTLOOK...
HIGH PRESSURE WILL KEEP VFR CONDITIONS AT THE TAF SITES THROUGH
THE HOLIDAY WEEKEND. THERE IS ANOTHER CHANCE FOR LOW CEILINGS
AND/OR VISIBILITIES LATE SUNDAY INTO MONDAY AS A COLD FRONT
CROSSES THE REGION. ANOTHER SYSTEM MAY IMPACT THE REGION AROUND
MIDWEEK, ALTHOUGH CONFIDENCE IS NOT HIGH AT THIS TIME.

&&

.MARINE...
HEADLINES AS ISSUED AT 930-945 PM. DETAILS IN THE NEAR TERM.

IF NO SSW GALES BY 3AM NEAR THE DE COAST...THEN PROBABLY OVERDID
THE FCST BY 5 KNOTS.

ONCE THE RISK OF THE GALE PASSES BY 13Z...SCA CONDS FOR A TIME FRIDAY
BEFORE ADVISORY CONDITIONS ARE EXPECTED TO END BY DUSK FRIDAY.

OUTLOOK...
HIGH PRESSURE WILL HELP KEEP SUB ADVISORY CONDITIONS ACROSS OUR AREA
WATERS THROUGH THE HOLIDAY WEEKEND. LATE SUNDAY INTO MONDAY, SEAS
WILL START TO RESPOND TO THE LOW PRESSURE CURRENTLY FORECAST TO MOVE
UP THE COAST, REMAINING WELL AWAY FROM OUR SHORE. ALSO, WINDS WILL
BECOME GUSTY ALONG A NORTHWEST FLOW AS COLDER AIR MOVES ACROSS THE
WARMER WATERS. AS A RESULT, A SMALL CRAFT ADVISORY MAY BE NEEDED FOR
MONDAY. SUB ADVISORY CONDITIONS ARE THEN EXPECTED TO CONTINUE THROUGH
AT LEAST MIDWEEK.

&&

.HYDROLOGY...
THE HEADWATER GUIDANCE VALUES FOR THE MOST FLOOD PRONE STREAMS OF
CENTRAL NEW JERSEY, SOUTHEASTERN PENNSYLVANIA AND NORTHERN DELAWARE
ARE CLOSE TO BUT ABOVE THE EXPECTED RAINFALL, AND SO NO WATCH HAS
BEEN ISSUED. WE HAVE MAINTAINED WORDING IN THE HWO FOR AREAS WHERE
THE HEAVIEST RAIN COINCIDES WITH LOW HEADWATER GUIDANCE VALUES.

CRISTINA RIVER..COOCHS BRIDGE..."IF" IT RECEIVES 1.1 INCH IN 5 HRS...
MIGHT GO INTO MINOR FLOOD ARD 11Z.

&&

.TIDES/COASTAL FLOODING...
THE DEVELOPING EAST TO NORTH WIND TONIGHT INTO EARLY TOMORROW, THE
FAIRLY HIGH ASTRONOMICAL TIDES AND EXPECTED RAINFALL ARE EXPECTED TO
RESULT IN MINOR TIDAL FLOODING AROUND THE 6 AM EST HIGH TIDE ON
FRIDAY.

MINOR TIDAL FLOOD RISK NE NJ OFF THE SANDY HOOK DATA. MARGINAL.
PREDICTING ABOUT .85 ABOVE PREDICTED FOR 11Z/23 USING NEW GUIDANCE
OFFERINGS FROM 6 PM. WE'LL MONITOR THRU THE NIGHT BUT NO CHANGE TO
THE ADVY AREA.

&&

.CLIMATE...
VERY WARM DECEMBER SEEMS TO BE HEADED FOR NEAR TOP 5 WARMEST UNLESS
WE GET SOME CURRENTLY UNFORESEEN COLD SNAP.

THE BASIS IS THE FIRST 21 DAYS...PLUS ADDING TODAYS CLI, AND THEN
THE PREDICTED KPHI NUMBERS FOR THE NEXT WEEK AND ADDING A COUPLE
OF DAYS OF FTPRHA VALUES FROM THE GFS OP 2M TEMPS.

ESSENTIALLY WE ARE 43.7 NOW AND SHOULD END UP CLOSE TO 43.0 OR
43.1...

TOP 5 DEC PHL AVG TEMPS SO FAR...
1923 44.6
1931 44.2
2001 43.7
1889 43.6
1891 42.8

UNOFFICIALLY WE HAVE A 43.2 IN 1848 BUT THE POR OFFICIALLY DATES
BACK TO 1873.

MONTHLY NORMAL IS AROUND 37.5

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY FROM 5 AM TO 9 AM EST FRIDAY FOR
     NJZ012>014-020-026.
     WIND ADVISORY FROM 2 AM TO 8 AM EST FRIDAY FOR NJZ023-024.
DE...WIND ADVISORY FROM 2 AM TO 8 AM EST FRIDAY FOR DEZ003-004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST FRIDAY FOR ANZ450>452.
     GALE WARNING FROM 1 AM TO 9 AM EST FRIDAY FOR ANZ431-453>455.
     SMALL CRAFT ADVISORY UNTIL NOON EST FRIDAY FOR ANZ430.

&&

SYNOPSIS...MEOLA
NEAR TERM...DRAG 953P
SHORT TERM...DELISI
LONG TERM...MEOLA
AVIATION...DELISI/DRAG/MEOLA 953P
MARINE...DELISI/DRAG/MEOLA 953P
HYDROLOGY...
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Dec 22, 9:46 PM EST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
946 PM EST THU DEC 22 2011

NJZ001-007>009-PAZ054-055-060>062-231215-
SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-
946 PM EST THU DEC 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST
NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001-NJZ010-015-017>019-PAZ067>071-231215-
NEW CASTLE-SOMERSET-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
946 PM EST THU DEC 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A PERIOD OF HEAVY RAIN TONIGHT MAY RESULT IN SMALL STREAM, URBAN,
ROADWAY AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ012>014-231215-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
946 PM EST THU DEC 22 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM TO 9 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
NORTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

A PERIOD OF HEAVY RAIN TONIGHT MAY RESULT IN SMALL STREAM, URBAN,
ROADWAY AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ020-026-231215-
OCEAN-COASTAL OCEAN-
946 PM EST THU DEC 22 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM TO 9 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ003-004-NJZ023-024-231215-
INLAND SUSSEX-DELAWARE BEACHES-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
946 PM EST THU DEC 22 2011

...WIND ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ002-MDZ008-012-015-019-020-NJZ016-021-022-025-027-231215-
KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-
ATLANTIC-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
946 PM EST THU DEC 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-450>452-231215-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
946 PM EST THU DEC 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ431-453>455-231215-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
946 PM EST THU DEC 22 2011

...GALE WARNING IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, New Castle

When
December 23, 3:37 AM EST to 8:30 AM EST
Where
New Castle County, Coochs Bridge to 0.63 mi E of Coochs Bridge
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.630, -75.730

The Christina River at Coochs Bridge had minor flooding and was above its 10.5 foot flood stage from 337 a.m. EST through 830 a.m. EST on the 23rd. It crested at 11.26 feet at 530 a.m. EST. Event precipitation totals included 1.67 inches in Newark and Newport, 1.63 inches in Hockessin and 1.40 inches at the New Castle County Airport.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2011Every state in 2011This day in weather historyWarnings in Delaware, December 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 358682.